MAUDE Adverse Event Report: ST. JUDE MEDICAL, INC.(CRM-SYLMAR) OPTISENSE LEAD; PERMANENT PACEMAKER ELECTRODE

ST. JUDE MEDICAL, INC.(CRM-SYLMAR) OPTISENSE LEAD; PERMANENT PACEMAKER ELECTRODE
Model Number 1999/40
Medical Device Problem Code Over-Sensing (1438)
Health Effect - Clinical Codes Cardiac Perforation (2513); Pericardial Effusion (3271)
Date of Event 06/23/2021
Type of Reportable Event Death
Event or Problem Description
It was reported that a patient presented in-clinic for a lead extraction due to oversensing of noise observed on the right atrial (ra) lead.During the procedure and after the ra lead was removed, cardiac perforation occurred and an effusion developed.This was confirmed via transesophageal echocardiography (tee).Despite a resuscitative thoracotomy being performed, the patient passed away on (b)(6) 2021.
 
Additional Manufacturer Narrative
A partial lead was returned for analysis in 4 segments.The damage found was sustained during procedure.The portion of the lead that was returned was otherwise normal.
 
Event or Problem Description
New information received notes that the physician alleged fibrous tissue in-growth on the lead, not the lead itself as the primary cause of the reported event.

Brand Name
OPTISENSE LEAD
Common Device Name
PERMANENT PACEMAKER ELECTRODE
Manufacturer (Section D)
ST. JUDE MEDICAL, INC.(CRM-SYLMAR)
15900 valley view court
sylmar CA 91342
MDR Report Key12153902
Report Number2017865-2021-25089
Device Sequence Number3800538
Product Code NVN
UDI-Device Identifier05414734502467
UDI-Public05414734502467
Combination Product (Y/N)Y
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P960013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2017
Device Model Number1999/40
Device Catalogue Number1999-40
Device Lot Number4530398
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/19/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/23/2021
Supplement Date Received by Manufacturer07/23/2021
08/12/2021
Initial Report FDA Received Date07/12/2021
Supplement Report FDA Received Date08/12/2021
09/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Required Intervention;
Patient Age60 YR
Patient Weight109